Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 44, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 28, 2024, 10:49 AM EDT for Dare County, North Carolina. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2024, 10:49 AM EDT (14:49 UTC)
- Expired
- Jul 28, 2024, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422 WHUS42 KMHX 281449 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1049 AM EDT Sun Jul 28 2024 NCZ203-205-290000- /O.NEW.KMHX.BH.S.0044.240728T1449Z-240729T0000Z/ Northern Outer Banks-Hatteras Island- 1049 AM EDT Sun Jul 28 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:40 AM and 8:45 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 28, 9:37 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 28, 9:37 AM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 937 AM EDT Sun Jul 28 2024 .SYNOPSIS... High pressure will remain over the area today and Monday before eventually pushing offshore. Heat and humidity returns Tuesday onward with broad ridging over the region. && .NEAR TERM /REST OF TODAY/... As of 935 AM Sun...No significant changes were made to the forecast this morning as everything is tracking well. High pressure ridging continues to build in from the west allowing for weak N'rly flow and seasonably cool temps to persist across ENC while an isolated SCT deck of mid/low level clouds are noted across portions of the Pamlico Sound and OBX. Expecting a pleasant day overall with mo sunny skies and warm temps this afternoon. Prev Disc...A beautiful and sunny late July Sunday is expected with low humidity and seasonally cool temperatures as high pressure continues over the region. A steady northerly breeze will persist, and expect highs to reach the mid to upper 80s across Eastern NC, expect for the OBX which will remain in the lower 80s due to onshore flow. && .SHORT TERM /TONIGHT/... As of 7 AM Sun...Another quiet night is expected with high pressure still over the Carolinas. Expect winds to decouple early on and even to the coast as the center of the high passes by offshore overnight. This will promote strong radiational cooling once again, and low temps should reach the low to mid 60s inland, and upper 60s to around 70 along the coast. With the ground remaining very saturated, there again will be a threat for patchy fog development tonight beginning around or shortly before midnight. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 335 AM Sun...Drier pattern lingers into Monday before returning to a more typical summertime pattern of scattered, diurnally driven showers and thunderstorms through the next work week. Heat indices exceeding 100 degrees return at the end of the week. Mon...Cutoff low off the coast of the mid- Atlantic will retreat back into New England to start the period. High pressure will quickly shift east over the Atlantic on Monday. Showers and thunderstorms are likely to our west as typical inland thermal trough sets up, but influence of the high will likely keep eastern NC dry on Monday. Some isolated activity could bleed over into the inner coastal plain late Mon and carried a slight chance PoP here to account for the risk. As the high pushes offshore southerly flow will usher in higher dew points and a return to more typically humid conditions. Tues through Sat...Brief period of ridging aloft breaks down after Monday as the cutoff low continues to meander westward before being absorbed by the northern stream shortwave. This will leave a general troughing pattern over the eastern CONUS for the remainder of the week, meaning moist southwesterly flow returns along with a more typical summertime regime characterized by diurnally driven showers and thunderstorms. Tuesday and Wednesday appear marginally more conducive for showers and storms as multiple shortwaves rotate through the troughing pattern. Ridging attempts to build back for Thursday and Friday, and PoPs fall accordingly with increasing subsidence. Mid- level heights rise above average, and temperatures gradually follow suit, increasing to near- normal readings in the low 90s by the end of the period. Combined with dew points returning to the low 70s, heat indices above 100 degrees are likely starting Thursday. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... SHORT TERM /through Monday Morning/... As of 7 AM Sun...Morning patchy fog will dissipate shortly, and expect VFR conditions today under mostly sunny skies and light winds. VFR conditions continue tonight, but there will again be a risk of fog formation overnight as strong cooling is again expected. Similar to this past night expect visibilities to be reduced to 4-5 miles. LONG TERM /Monday through Thursday/... As of 345 AM Sun...Primarily VFR conditions are forecast from Sun night into early next week as high pressure settles into the area. Fog and low stratus are possible each night, although the likelihood is higher starting late Monday onwards as high pressure moves offshore and deeper moisture returns. Diurnal shower and thunderstorm threat returns for all terminals starting Tuesday, with best chances for coastal plain sites. && .MARINE... SHORT TERM /through Tonight/... As of 7 AM Sun...Decent boating conditions will exist through tonight. A stiff northerly breeze of around 10-20 kts will continue this morning, but will weaken to 10-15 kts this afternoon. Winds will continue to subside tonight as high pressure moves overhead, and winds will become light and variable overnight before coming around to the SW at 5-10 kts early tomorrow morning. 3-5 ft seas will continue this morning, with waves subsiding to 2-4 late this afternoon. LONG TERM /Monday through Thursday/... As of 345 AM Sun...No hazardous marine conditions are anticipated in the long term. High pressure will be moving offshore on Monday, resulting in winds returning to a more typical south- to- southwesterly flow to start the work week. Southerly winds around 10 kt are expected through the period, with typical increases in late afternoons as thermal gradients increase. Seas gradually return to 2-4 feet through the rest of the week. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...SGK/RCF SHORT TERM...SGK LONG TERM...MS AVIATION...SGK/MS MARINE...SGK/MS
Hazardous weather outlook, Jul 28, 4:31 AM EDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 431 AM EDT Sun Jul 28 2024 NCZ203-205-290845- Northern Outer Banks-Hatteras Island- 431 AM EDT Sun Jul 28 2024 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193>196-198-199-204-290845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Ocracoke Island- 431 AM EDT Sun Jul 28 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.